Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2016, 4:05 PM CDT for Cherokee County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 9, 2016, 4:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WWUS84 KTSA 092105
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT TUE AUG 9 2016
OKZ062-068-092130-
CHEROKEE OK-MAYES OK-
405 PM CDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES AND CENTRAL
CHEROKEE COUNTIES UNTIL 430 PM CDT...
AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF TAHLEQUAH...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAHLEQUAH... HULBERT...
PEGGS... LOST CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3583 9489 3579 9511 3604 9522 3604 9521
3607 9521 3607 9524 3610 9525 3616 9492
TIME...MOT...LOC 2105Z 167DEG 19KT 3589 9502
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:42 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 9, 2:42 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 PM CDT TUE AUG 9 2016
.DISCUSSION...
Afternoon, diurnal convection has once again developed within the
past couple of hours generally along and south of Highway 412.
Much like yesterday, a small potential for damaging downburst
winds will exist with the strongest storms, but widespread severe
weather remains unlikely. This activity will diminish with the
sunset, with only the potential for isolated thunderstorms
continuing in this same region past 00z. Most of the area should
remain dry through the rest of the night.
Both Wednesday and Thursday, continued hot and humid conditions,
with highs pushing triple digits in a few spots, will prevail as
the upper level ridge continues to build into the region. The
main afternoon thunderstorm potential on both days will shift into
areas east of Highway 75, nearest the moisture axis. Heat index
values will exceed 105 in most of eastern Oklahoma and west
central Arkansas, and a Heat Advisory will be continued for
Wednesday and issued for Thursday in these areas.
By Friday, some relief from the heat will begin to arrive, as a
strong trough currently in the western United States moves into
the Plains states. The trough will bring a fairly strong cold
front through the region. Thunderstorm chances will increase
during the day Friday, with the best chance for widespread rains
likely to be Friday night and into Saturday. The front may stall
some, prolonging the good rain chances across parts of far
southeast Oklahoma and west central Arkansas through the remainder
of the weekend. Below normal temperatures will follow the front,
with highs largely in the 80s Saturday through Monday and perhaps
even longer than that.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 98 78 99 / 10 10 10 10
FSM 76 98 78 98 / 20 30 10 30
MLC 76 98 78 99 / 20 20 10 10
BVO 72 97 73 98 / 20 10 10 10
FYV 71 93 73 94 / 20 30 10 30
BYV 72 92 73 94 / 20 30 10 30
MKO 74 98 76 98 / 20 20 10 10
MIO 74 96 75 97 / 20 20 10 10
F10 76 98 78 99 / 20 10 10 10
HHW 76 98 77 100 / 20 20 10 10
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>068-
070>076.
Heat Advisory from 1 PM to 9 PM CDT Wednesday for OKZ049-053>068-
070>076.
Heat Advisory from 1 PM to 9 PM CDT Thursday for OKZ049-053>068-
070>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.
Heat Advisory from 1 PM to 9 PM CDT Wednesday for ARZ019-020-029.
Heat Advisory from 1 PM to 9 PM CDT Thursday for ARZ019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Aug 9, 1:00 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1 PM CDT TUE AUG 9 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1 PM CDT TUE AUG 9 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... A MOIST AND UNSTABLE ATMOSPHERE IN PLACE OVER THE REGION TODAY WILL FUEL ISOLATED TO SCATTERED THUNDERSTORMS DURING THE HEAT OF THE DAY. THE BETTER COVERAGE OF STORMS IS EXPECTED TO BE OVER THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. THE STRONGEST STORMS WILL BE CAPABLE OF GUSTY WINDS ALONG WITH A BRIEF PERIOD OF HEAVY RAINFALL. ADDITIONALLY...HOT AND HUMID CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON. MAXIMUM HEAT INDICES RANGING BETWEEN 100 AND 107 WILL BE COMMON ACROSS THE ENTIRE AREA THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH 9 PM FOR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE OVER THE NEXT SEVERAL DAYS WITH THE BEST CHANCES ACROSS THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. THE HEAT AND HUMIDITY WILL ALSO GRADUALLY INTENSIFY AS WELL. HEAT ADVISORIES WILL CONTINUE INTO WEDNESDAY...AND MAY NEED TO BE EXTENDED BEYOND THAT TIME. BY THE WEEKEND...A BREAKDOWN IN THE CENTRAL CONUS UPPER RIDGE WILL HELP PUSH A COLD FRONT INTO THE AREA WHICH WILL IN TURN INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION. CONSIDERABLY COOLER AIR WILL FILTER IN BEHIND THE FRONT...AND WILL OFFER AT LEAST A FEW DAYS OF RELIEF FROM THE CURRENT STRETCH OF HOT TEMPERATURES AND HIGH HUMIDITY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 9, 3:04 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 304 PM CDT TUE AUG 9 2016 OKZ072-076-092030- SEQUOYAH OK-LE FLORE OK- 304 PM CDT TUE AUG 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 330 PM CDT... AT 304 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF SPIRO...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... POCOLA... MULDROW... SPIRO... PANAMA... CAMERON... SHADY POINT... ROCK ISLAND... SCULLYVILLE... BRADEN... COTTONWOOD... THIS INCLUDES INTERSTATE 40 IN OKLAHOMA NEAR MILE MARKER 322. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3515 9446 3511 9467 3535 9480 3541 9448 TIME...MOT...LOC 2004Z 166DEG 11KT 3520 9459
Special weather statement, Aug 9, 4:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT TUE AUG 9 2016
OKZ062-068-092130-
CHEROKEE OK-MAYES OK-
405 PM CDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES AND CENTRAL
CHEROKEE COUNTIES UNTIL 430 PM CDT...
AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF TAHLEQUAH...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAHLEQUAH... HULBERT...
PEGGS... LOST CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3583 9489 3579 9511 3604 9522 3604 9521
3607 9521 3607 9524 3610 9525 3616 9492
TIME...MOT...LOC 2105Z 167DEG 19KT 3589 9502The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:43 PM CDT | Areal Flood Advisory | TSA | Choctaw | 3 hr |
| Aug 9, 3:21 AM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 18 hr |
| Aug 9, 3:21 AM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 42 hr |
| Aug 9, 3:04 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| Aug 9, 3:23 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 53 hr |
| Aug 9, 5:30 PM CDT | Special Weather Statement | TSA | Muskogee | 45 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.